MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24702
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reporter state: (b)(6).
 
Event or Problem Description
It was reported that the balloon ruptured.The target lesion was highly stenosed, severely calcified and moderately tortuous.A sterling balloon was selected for a percutaneous transluminal angioplasty (pta) of the truncus tibiofibularis.The balloon was inflated to nominal pressure during the first inflation for one minute.However, the balloon ruptured and then detached.With the help of support catheters, the physician was able to remove the parts of the balloon.There were no further patient complications.The procedure was completed using a new sterling balloon.
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1 - initial reporter state: baden-wurttemberg.Device eval by mfr: the device was returned and analysis was completed.The returned product consisted of a sterling sl balloon catheter with an unknown 0.014 guidewire and unknown introducer sheath.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed that the balloon is separated.The separated distal part is pulled over the tip and measures approximately 2.6cm long.The guidewire lumen is separated 16cm from the tip and is stretched.Microscopic examination revealed no additional damages.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
STERLING SL
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14355309
Report Number2134265-2022-05425
Device Sequence Number11798145
Product Code DQY
UDI-Device Identifier08714729782339
UDI-Public08714729782339
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K093720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2023
Device Model Number24702
Device Catalogue Number24702
Device Lot Number0028239573
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/03/2022
Supplement Date Received by Manufacturer06/10/2022
Initial Report FDA Received Date05/11/2022
Supplement Report FDA Received Date06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale